Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 19, 2011, 1:50 AM CDT for Osborne County, Smith County, Kansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 1:50 AM CDT (06:50 UTC)
- Expired
- May 19, 2011, 2:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Osborne County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 1:58 AM CDT | HAIL 0.75 | Osborne, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS53 KGID 190650
SVRGID
KSC141-183-190715-
/O.NEW.KGID.SV.W.0047.110519T0650Z-110519T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
150 AM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 215 AM CDT
* AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF CEDAR TO TIPTON...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSBORNE...HARLAN...PORTIS AND DOWNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3952 9904 3953 9904 3971 9872 3971 9850
3970 9850 3917 9850
TIME...MOT...LOC 0650Z 208DEG 38KT 3957 9892 3932 9852
WIND...HAIL <50MPH 1.00IN
$$
WESELY2 follow-up statements
698
WWUS53 KGID 190702
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
202 AM CDT THU MAY 19 2011
KSC141-183-190715-
/O.CON.KGID.SV.W.0047.000000T0000Z-110519T0715Z/
SMITH KS-OSBORNE KS-
202 AM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 215 AM CDT...
AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GAYLORD TO
TIPTON...MOVING NORTHEAST AT 45 MPH.
IN ADDITION...AT 158 AM CDT...PENNY SIZE HAIL WAS REPORTED IN THE
TOWN OF OSBORNE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOWNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3952 9904 3953 9904 3971 9872 3971 9850
3970 9850 3917 9850
TIME...MOT...LOC 0700Z 208DEG 38KT 3966 9885 3941 9845
WIND...HAIL <50MPH 1.00IN
$$
WESELY761
WWUS53 KGID 190711
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
211 AM CDT THU MAY 19 2011
KSC141-183-190721-
/O.EXP.KGID.SV.W.0047.000000T0000Z-110519T0715Z/
SMITH KS-OSBORNE KS-
211 AM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSBORNE AND
SOUTHEASTERN SMITH COUNTIES WILL EXPIRE AT 215 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3952 9904 3953 9904 3971 9872 3971 9850
3970 9850 3917 9850
TIME...MOT...LOC 0711Z 208DEG 38KT 3976 9878 3951 9838
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:17 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 19, 12:17 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1217 AM CDT THU MAY 19 2011 .AVIATION...06Z TAF. LOTS OF AVIATION CONCERNS DURING THE TAF PERIOD. A LINE OF TSTMS HAS DEVELOPED IN NC KANSAS AND WITH AN INCREASING LLVL JET TONIGHT...THE CONVECTION WILL SPREAD NORTH INTO KGRI PRIOR TO DAYBREAK. WINDS WILL BE GUSTY FM AN EASTERLY DIRECTION WITH GUSTS NEAR 25KTS EXPECTED STARTING OVERNIGHT AND LASTING INTO THURSDAY. LIFR CIGS WILL WORK THEIR WAY NORTH IN INCREASING LLVL MOISTURE AND WHEN TSTMS ARE NOT AROUND...AREAS OF DRIZZLE LOOK PROMISING. VSBYS WILL BE REDUCED FM CONVECTION AND IN FOG/DRIZZLE WITH IFR VSBYS FOR THE MOST PART. HAVE DROPPED THUNDER MENTION FOR A FEW HOURS THURSDAY AFTN BUT BROUGHT THUNDER BACK IN LATER IN THE EVENING WITH NEXT ROUND OF CONVECTION DEVELOPING. STRONG TO SEVERE STORMS MAY DEVELOP TONIGHT WITH CHCS FOR SEVERE WEATHER CONTINUING ON THURSDAY. && .PREV DISCUSSION... /ISSUED 943 PM CDT WED MAY 18 2011/ UPDATE...PRIMARY UPDATE WAS TO DELAY THE ONSET OF PRECIPITATION FOR MOST AREAS UNTIL AFTER MIDNIGHT. IN FACT...AREAS NORTH OF INTERSTATE 80 MAY SEE LITTLE MORE THAN SPRINKLES UNTIL AROUND DAYBREAK TOMORROW. THE LOW LEVEL JET SHOULD HELP TO FIRE THUNDERSTORMS UP AFTER MIDNIGHT ACROSS NORTHERN KANSAS. THESE THUNDERSTORMS WILL THEN TRACK NORTH INTO SOUTHERN NEBRASKA BUT MAY NOT REACH OUR NORTHERN MOST ZONES LIKE GENOA AND ORD UNTIL AFTER DAYBREAK OR POSSIBLY EVEN MID MORNING. ELEVATED INSTABILITY WILL INCREASE OVERNIGHT ACROSS KANSAS. THERE IS STILL THE POTENTIAL FOR A FEW MARGINALLY SEVERE THUNDERSTORMS DURING THE PRE DAWN HOURS PRIMARILY OVER KANSAS WITH MUCAPE VALUES AS HIGH AS 1000 TO 1500 J/KG. MUCAPE VALUES WILL FALL OFF QUICKLY FURTHER NORTH OVER NEBRASKA...TO LESS THAN 500 J/KG FOR AREAS NORTH OF I-80 PRIOR TO DAWN. PREV DISCUSSION... /ISSUED 347 PM CDT WED MAY 18 2011/ SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. THE MAIN CONCERNS OVER THE NEXT COUPLE OF DAYS WILL BE THE CHANCE OF RAIN...ALONG WITH SEVERE WEATHER POSSIBILITIES. KUEX WSR-88D THIS AFTERNOON CONTINUES TO SHOW A FEW SHOWERS MOVING ACROSS FAR NORTHERN PARTS OF THE FORECAST AREA...WITH POSSIBLY A LITTLE BIT OF DRIZZLE IN THE SOUTH AND WEST. MID AFTERNOON MSAS SURFACE ANALYSIS PLACED A RIDGE ACROSS THE MID AND UPPER MISSISSIPPI RIVER VALLEY AREA...WHILE A TROUGH WAS LOCATED FROM NORTHERN TEXAS INTO PARTS OF SOUTHERN COLORADO. FOR TONIGHT INTO EARLY THURSDAY MORNING...ISENTROPIC LIFT IS AGAIN EXPECTED TO INCREASE AND SPREAD ACROSS THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST. THIS WILL BRING MORE RAIN CHANCES TO THE REGION...WITH THE MORE ORGANIZED AREA OF PRECIPITATION EXPECTED OVERNIGHT AS THE ISENTROPIC LIFT IS MAXIMIZED. THE LOW LEVEL JET WILL ALSO INCREASE THIS EVENING...AND BY 06Z SHOULD BE FOCUSED INTO NORTH CENTRAL KANSAS. INSTABILITY IS RATHER LIMITED INITIALLY...HOWEVER AS THE NIGHT PROGRESSES AND MOISTURE IS DRAWN NORTH...MUCAPE VALUES RISE INTO THE 1000-1500 J/KG RANGE ACROSS THE SOUTH. THIS COULD BRING A FEW STRONG...TO PERHAPS SEVERE STORMS LATE TONIGHT ACROSS NORTH CENTRAL KANSAS...WITH THE PRIMARY CONCERN BEING HAIL TO THE SIZE OF QUARTERS. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY...THOUGH THE BETTER CHANCES DURING THE MORNING SHOULD GRADUALLY SHIFT NORTH INTO PARTS OF CENTRAL NEBRASKA. WINDS COULD ALSO BE A CONCERN EARLY IN THE DAY WITH THE LATEST GFS NUMERICAL GUIDANCE SUGGESTING WIND ADVISORY LEVEL SPEEDS IN WESTERN PORTIONS OF THE FORECAST AREA. THE NAM ALSO SHOWS BREEZY CONDITIONS...BUT IS NOT AS STRONG AS THE GFS...AND THIS APPEARS TO STEM FROM DIFFERENCES IN THEIR HANDLING OF THE SURFACE LOW POSITION. THE GFS PLACES THE LOW IN EASTERN COLORADO...WHILE THE NAM HAS IT IN SOUTHWEST KANSAS. THE SREF/GEM AND ECMWF ARE MORE SUPPORTIVE OF THE NAM POSITION...SO WILL FOLLOW THAT GO BREEZY/WINDY IN THE GRIDS...BUT NOT CARRY ADVISORY LEVEL SPEEDS. THE CONCERN BY THURSDAY AFTERNOON WILL SHIFT BACK TO THUNDERSTORMS. THE DRYLINE APPEARS TO LINE UP JUST WEST AND SOUTH OF THE FORECAST AREA BY MID AFTERNOON BEFORE MAKING A SURGE NORTH AND EAST BY LATE AFTERNOON. THIS HELPS BRING 0-1KM MLCAPE VALUES NEAR 1000 J/KG INTO THE FAR SOUTH BY LATE AFTERNOON WITH PLENTY OF DEEP LAYER SHEAR FOR A FEW SUPERCELLS. 0-1KM SHEAR VALUES INCREASE NEAR/JUST AHEAD OF THE DRYLINE...AND WILL CONTINUE TO MENTION ALL OF THE SEVERE WEATHER POSSIBILITIES INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES...THOUGH THE MAIN TORNADO THREAT SHOULD BE CONFINED TO OUR NORTH CENTRAL KANSAS COUNTIES. THE LOW LEVEL JET AGAIN DEVELOPS THURSDAY EVENING WITH H85 WARM AIR ADVECTION / THETA-E ADVECTION ACROSS THE ENTIRE FORECAST AREA. THIS WILL LEAD TO MORE THUNDERSTORM CHANCES THROUGH THE NIGHT...THOUGH THE BETTER CHANCES MAY EVENTUALLY SHIFT NORTH AND EAST OF THE FORECAST AREA AS THE LOW LEVEL JET TURNS SOUTHWESTERLY AND THE AREA OF MORE ORGANIZED THETA-E ADVECTION EXITS. LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. PRIMARY FORECAST CONCERNS CONTINUE TO LIE WITH MULTIPLE PRECIPITATION CHANCES...SEVERE WEATHER EARLY ON IN THE PERIOD...AND TEMPERATURES. LOOKING AT THE FRIDAY AND SATURDAY TIMEFRAME...CWA CONTINUES TO FEEL THE EFFECT OF A UPPER LEVEL LOW PRESSURE SYSTEM SITUATED TO THE NORTHWEST...WHICH REMAINS VERY SLOW TO MOVE DUE TO A RIDGE AXIS EXTENDING FROM THE GULF UP INTO THE GREAT LAKES REGION BLOCKING THE PATTERN. MODELS HAVE COME INTO BETTER AGREEMENT /BUT SOME SLIGHT DIFFERENCES DO REMAIN/ WITH THE UPPER LEVEL PATTERN AT THE START OF THE PERIOD...SHOWING AT 12Z FRIDAY THE CENTER OF THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM OVER ERN WY...BUT STILL VARY SOME ON WHETHER ITS CENTRAL/NRN PORTIONS OR IN THE SE CORNER. A 80-90KT JET CONTINUES TO STREAM INTO THE FROM THE SW...AND EXTENDING TO THE S/SW OF THE MAIN LOW IS A SHORTWAVE TROUGH AXIS WHICH WILL SWING UP OUT OF THE ROCKIES ONTO THE PLAINS THROUGH THE DAYTIME HOURS ON FRIDAY...EVENTUALLY PROVIDING A SPARK FOR ANOTHER ROUND OF THUNDERSTORM DEVELOPMENT LATER IN THE DAY AFTER SEEING A LULL IN THE ACTIVITY. AT THE SURFACE...LOW PRESSURE REMAINS NEAR THE CO/KS BORDER...AND WHILE MODELS CONTINUE TO VARY ON THE PLACEMENT/STRENGTH OF A SFC TROUGH AND WARM FRONT...THERE IS BETTER AGREEMENT REGARDING THE DEVELOPMENT/EASTWARD SHIFT OF THE DRYLINE INTO WRN PORTIONS OF THE CWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATER AFTERNOON/EVENING HOURS AS THE TROUGH AXIS SHIFT IN...AND SEVERE WEATHER CERTAINLY REMAINS A THREAT...WITH LOW AND DEEP LAYER SHEAR REMAINING GOOD...AND INSTABILITY NOSING INTO THE CWA IS ACTUALLY BETTER ACCORDING TO SOME MODEL OUTPUT. ALONG WITH THE HAIL/WIND THREAT...ISOLATED TORNADOES WILL ALSO BE A CONCERN WITH THE SFC BOUNDARIES REMAINING IN CLOSE PROXIMITY...SO WILL INSERT A MENTION IN THE HWO. DURING THE OVERNIGHT HOURS FRIDAY/INTO SATURDAY MORNING...THIS TROUGH AXIS CONTINUES TO SWING THROUGH THE REGION...AND ALONG WITH INCREASING LIFT FROM A 40ISH KT LLJ...EXPECTING ACTIVITY TO CONTINUE...ESPECIALLY ACROSS ROUGHLY THE EASTERN HALF OF THE CWA. GETTING INTO THE DAYTIME HOURS ON SATURDAY...SIMILAR TO FIRST THING FRIDAY...WHILE THERE COULD BE SOME LINGERING ACTIVITY...AM EXPECTED THE CWA TO SEE A BREAK IN THE ACTION FOR AT LEAST PART OF THE DAY. AS FAR AS THE UPPER LEVEL PATTERN GOES...WHILE THE MAIN LOW ITSELF HASNT MUCH A WHOLE HECK OF A LOT OF PROGRESS NORTH OR EAST...BUT IT MAKES A BIT...AND IS EXPECTED TO BE OVER WRN PORTIONS OF SD. CONFIDENCE IN THE FORECAST FOR SATURDAY IS LOWER...AS IT DEPENDS A LOT ON WHAT HAPPENS THE NEXT COUPLE OF DAYS. MODELS NOT IN TOO BAD OF AGREEMENT SHOWING YET ANOTHER SHORTWAVE TROUGH AXIS SWINGING AROUND THE BASE OF THE LOW...BRINGING ANOTHER CHANCE FOR PRECIPITATION. MAIN DIFFERENCES FOR SATURDAY IS THAT THE MAIN LIFTING MECHANISM WILL BE A TOUCH FURTHER NORTH...AND THE PRIMARY SFC FEATURES FURTHER EAST THAN ON FRIDAY. FOR THIS REASONS CONTINUED THE LOWER POPS...AND KEPT THEM CONFINED TO THE NORTHEASTERN HALF OR SO OF THE CWA. BUT BECAUSE OF THE FEATURES REMAINING CLOSE TO THE CWA...CANT COMPLETELY RULE OUT CHANCES FOR STRONG/SEVERE THUNDERSTORMS MAINLY ACROSS EASTERN AREAS...SO WILL KEEP MENTION GOING IN THE HWO. ANY ACTIVITY WHICH OCCURS SHOULD BE BRIEF AS IT CONTINUES SHIFTING NORTHEAST...AND DECIDED TO KEEP THE SATURDAY NIGHT TIMEFRAME DRY...CONSIDERING THE UNCERTAINTY OF WHETHER ANYTHING WILL EVEN HAPPEN. AM KEEPING THE SUNDAY/SUNDAY NIGHT TIMEFRAMES DRY AT THIS POINT WITH THE CWA SITTING IN THE WAKE OF THIS LATEST SYSTEM...BUT THE ACTIVE PATTERN LOOKS TO CONTINUE INTO EARLY/MID NEXT WEEK. HAVE POPS STARTING ON MONDAY AS LIFT BEGINNING TO INCREASE AS ENERGY ASSOCIATED WITH THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM DIGGING ONTO THE WEST COAST AFFECTS THE PLAINS. CONFIDENCE IN THIS TIMEFRAME IS EVEN LOWER...AS SOME MORE NOTABLE DIFFERENCES ARISE BETWEEN MODEL SOLUTIONS AS WE GET THROUGH MONDAY AND INTO TUESDAY. TIMING LOOKS TO BE THE BIGGEST DIFFERENCE AT THIS POINT...BUT LOCATION AND WHETHER THIS IS A CLOSED/OPEN SYSTEM ISNT FAR BEHIND. BOTH THE ECMWF AND GFS SHOW THE CENTRAL/NORTHER PLAINS TAKING THE BRUNT OF THIS SYSTEM...SO DID RAISE POPS INTO THE CHANCE CATEGORY FOR TUES/TUESDAY NIGHT...BUT EXPECTED PLENTY OF ADJUSTMENTS WITH THIS STILL IN THE DAY 6/7 PERIODS. CONFIDENCE IN THE TEMPERATURE FORECAST THROUGH THE EXTENDED PERIOD DEFINITELY NOT ON THE HIGH SIDE WITH ALL OF THE PRECIPITATION CHANCES AND VARYING CLOUD COVER ACROSS THE CWA. IN GENERAL AM EXPECTING SUNDAY TO BE THE WARMEST DAY OVERALL WITH THE BEST CHANCE OF BEING DRY AND SEEING SOME SUN WITH HIGHS EXPECTED IN THE 70S/LOWER 80S...BUT THINK THAT FRIDAY/SATURDAY WILL END UP FAIRLY SIMILAR IN MANY AREAS. THE COOLER TEMPERATURES ARE EXPECTED IN THE MONDAY THROUGH WEDNESDAY TIMEFRAME /ESP TUES AND WED/ WITH THE APPROACH/ARRIVAL OF THAT NEXT UPPER LEVEL LOW PRESSURE SYSTEM...WITH HIGHS FALLING BACK INTO THE 60S FOR WEDNESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 18, 3:24 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CDT WED MAY 18 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 324 PM CDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR THUNDERSTORMS WILL INCREASE OVERNIGHT...WITH A FEW SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH CENTRAL KANSAS. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ISOLATED STRONG STORM COULD LINGER DURING THURSDAY MORNING...PRODUCING HAIL TO THE SIZE OF NICKELS. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS THURSDAY...GENERALLY ALONG AND SOUTH OF A LINE FROM YORK TO ELWOOD NEBRASKA. HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS...THOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE ACROSS NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN FRIDAY AND SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS ALONG AND EAST OF HIGHWAY 281. HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY HAZARDS...AND AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT ON FRIDAY. FINALLY...THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY. TOO MUCH UNCERTAINTY EXISTS AT THIS TIME TO PINPOINT DETAILS REGARDING THE THREAT FOR ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED AFTER MIDNIGHT ACROSS NORTH CENTRAL KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 19, 1:12 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT THU MAY 19 2011
KSZ017-018-190645-
OSBORNE KS-ROOKS KS-
112 AM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND SOUTHEASTERN
ROOKS COUNTIES UNTIL 145 AM CDT...
AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLAINVILLE TO CODELL
TO NATOMA...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NATOMA...
WOODSTON...
ALTON...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3925 9950 3956 9909 3956 9900 3946 9881
3918 9870 3913 9885 3913 9930
TIME...MOT...LOC 0611Z 224DEG 35KT 3927 9931 3918 9916
3913 9901
WESELYLocal storm report, May 19, 1:22 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
122 AM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL PLAINVILLE 39.23N 99.30W
05/19/2011 E0.50 INCH ROOKS KS LAW ENFORCEMENT
&&
WESELYSpecial weather statement, May 19, 1:37 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
137 AM CDT THU MAY 19 2011
KSZ018-190700-
OSBORNE KS-
137 AM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE COUNTY UNTIL 200 AM
CDT...
AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTON TO 7 MILES
NORTHEAST OF LURAY...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ALTON...
OSBORNE...
PORTIS...
DOWNS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3940 9905 3957 9904 3956 9849 3913 9850
3913 9864
TIME...MOT...LOC 0637Z 208DEG 38KT 3945 9901 3920 9861
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:12 AM CDT | Special Weather Statement | GID | Osborne, Rooks | 33 min |
| May 19, 1:37 AM CDT | Special Weather Statement | GID | Osborne | 23 min |
| May 19, 2:29 AM CDT | Special Weather Statement | GID | Jewell | 31 min |
| May 19, 4:14 PM CDT | Tornado Warning | GID | Osborne | 43 min |
| May 19, 4:56 PM CDT | Special Weather Statement | GID | Osborne | 34 min |
| May 19, 5:59 PM CDT | Special Weather Statement | GID | Osborne | 31 min |
| May 19, 6:04 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 26 min |
| May 19, 6:08 PM CDT | Special Weather Statement | GID | Mitchell | 22 min |
| May 19, 6:33 PM CDT | Special Weather Statement | GID | Smith | 27 min |
| May 19, 6:46 PM CDT | Special Weather Statement | GID | Smith | 29 min |
| May 19, 6:47 PM CDT | Tornado Warning | GID | Mitchell | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.